Transactions of the Institute of Systems, Control and Information Engineers
Online ISSN : 2185-811X
Print ISSN : 1342-5668
ISSN-L : 1342-5668
Model-Based Adaptive Control for Geometrically Constrained Robot Manipulators
Author information

1995 Volume 8 Issue 9 Pages 482-490


When an endpoint of a manipulator is moving in touch with a rigid smooth surface, it is controlled so as to realize both a desired trajectory on the surface and a desired contact force arising at the contact point. In this paper, a model-based adaptive control method for such a geometrically constrained robot manipulator is proposed. The position and force control of the manipulator is realized by orthogonalizing the position and velocity error vectors to the contact force vectors in the joint space through introduction of a projection matrix that projects error vectors in the joint space to the tangent plane of the constraint surface. The convergence of joint angular errors and contact force errors is proved under an appropriate initial Condition and the smoothness of the surface. The effectiveness of the proposed method is demonstrated by some computer simulation results using a 3-DOF manipulator dynamics model.

Information related to the author
© The Institute of Systems, Control and Information Engineers
Previous article Next article